MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) TUBE LOWENSTEIN-JENSEN MED SL A 100 EA; CULTURE MEDIA, ENRICHED

BECTON, DICKINSON & CO. (SPARKS) TUBE LOWENSTEIN-JENSEN MED SL A 100 EA; CULTURE MEDIA, ENRICHED
Model Number 220909
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used as a default.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 1056422, medical device expiration date: 2022-08-20, device manufacture date: 2021-02-25.Medical device lot #: 1092599, medical device expiration date: 2022-09-24, device manufacture date: 2021-04-02.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using 22 tube lowenstein-jensen med sl a 100 ea contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "there are obvious colonies growth on the surface of the lj and on the side of the replacement ljs.".
 
Additional Manufacturer Narrative
H.6.Investigation: material 220909 is manufactured by rehydrating the media components with usp purified water and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are then packed into trays and loaded onto a slant rack cart.The loaded cart is then run on a set inspissation cycle per sop.Post inspissation, tubes are packaged into final shipping configurations.Batch 1092599 the batch history record review for batch 1092599 was satisfactory and no quality notifications were generated during manufacturing and inspection.Filling, torquing and packaging processes were within specifications.In process checks during packaging are performed.Qc inspection and testing were satisfactory at time of release.Qc inspection and testing were satisfactory at time of release.The complaint history for this batch was reviewed and there are no other contamination complaints for this batch.Retention samples from batch 1092599 (10 tubes) were available for inspection.A carton of 10 tubes showed no evidence of color or contamination defect from visual inspection.According to the certificate of analysis slant appearance should be light green to light blue green all 10/10 retention tubes were in color specifications with the certificate of analysis.For further investigation of contamination two tubes went into testing.One tube was placed in the 33 to 37 degree c incubator and one tube was placed in the 20 to 25 degree c incubator.No microbial growth was observed in 2/2 incubated retention tubes at seven days incubation.Batch 1056422 the batch history record review for batch 1056422 was satisfactory and no quality notifications were generated during manufacturing and inspection.Filling, torquing and packaging processes were within specifications.In process checks during packaging are performed.Qc inspection and testing were satisfactory at time of release.Qc inspection and testing were satisfactory at time of release.The complaint history for this batch was reviewed and no other complaints have been taken on this batch.Retention samples from batch 1056422 (10 tubes) were available for inspection.A carton of 10 tubes showed no evidence of color or contamination defect from visual inspection.According to the certificate of analysis slant appearance should be light green to light blue green all 10/10 retention tubes were in color specifications with the certificate of analysis.For further investigation of contamination two tubes went into testing.One tube was placed in the 33 to 37 degree c incubator and one tube was placed in the 20 to 25 degree c incubator.No microbial growth was observed in 2/2 incubated retention tubes at seven days incubation.Six photos were received to assist with the investigation: ¿ the first photo shows five tubes from batch 1056422.From the photo the media does not appear to be contaminated; however, the media does appear to be poorly mixed.¿ the second photo shows nine tubes that are from batches 1056422 and 1092599.From the photo the media does not appear contaminated; however, the media does appear poorly mixed, and the tubes appear dirty.¿ the third photo shows nine tubes that are from batches 1056422 and 1092599.From the photo the media does not appear contaminated; however, the media does appear poorly mixed, and the tubes appear dirty.¿ the fourth photo shows four tubes from batch 1092599.The media from the photos does not appear to be contaminated.The media does appear possibly poorly mixed.The tubes also in the photo appear dirty.¿ the fifth photo shows a close of four tubes from batch 1092599.The media from the photos does not appear to be contaminated.The media does appear possibly poorly mixed.The tubes also in the photo appear dirty.¿ the sixth photo shows five tubes from batch 1056422.The media in the photo does not appear contaminated.The media does appear poorly mixed.No returns were received to assist with the investigation.This complaint cannot be confirmed by the photos provided.The photos do not show evidence of contamination but evidence of poorly mixed media.Bd will continue to trend complaints for contamination and appearance.See h.10.
 
Event or Problem Description

Brand Name
TUBE LOWENSTEIN-JENSEN MED SL A 100 EA
Common Device Name
CULTURE MEDIA, ENRICHED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12674471
Report Number1119779-2021-01692
Device Sequence Number4852354
Product Code KZI
UDI-Device Identifier30382902209097
UDI-Public30382902209097
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number220909
Device Catalogue Number220909
Device Lot NumberSEE H.10.
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown